3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles > PCOS/Insulin Resistance Support

PCOS/Insulin Resistance Support Support for us with any of the following: Insulin Resistance, Syndrome X, Polycystic Ovarian Syndrome, or other endocrine disorders.

Anyone have an upset stomach on Metformin??

Reply
 
Thread Tools
Old 01-29-2013, 09:03 PM   #1
Mrs.G
 
mfg1204's Avatar
 
Join Date: Jan 2013
Location: Missouri
Posts: 5

S/C/G: 261/255/160

Height: 5'4"

Default Anyone have an upset stomach on Metformin??

Hi There!! I have a question for anyone who has been prescribed Metformin to assist in weight loss. I have had lots of blood work & test run. I am not diabetic, but have PCOS. My insulin is really out of wack, so that is why I am on Metformin (which you all probably can guess but I've never posted anything ever on a forum before so I don't know all the do's & don'ts).

Anywhoo- I was prescribed Metformin 3 weeks ago. I have been taking it off & on since (I skipped all last week). This medication is giving me CRAZY diarrhea. I've seen that this is a common side effect but does anyone know how long it lasts? I know I should be taking it everyday (2x a day), but on day's where I am out & about or have company over, I can't spend half the day in the bathroom. Any tips, experiences to share, anything to help??

I go see my Dr. next week to check in, but I just can't wait to find out if I am normal or not (loaded question ).

Also, any eating tips that work well with Metformin?

Thanks in advance to all who took the time to read this & or help this gal out!
mfg1204 is offline   Reply With Quote
Old 01-29-2013, 09:36 PM   #2
Senior Member
 
penmage's Avatar
 
Join Date: Sep 2007
Location: Ohio
Posts: 3,033

S/C/G: 245/ticker/125

Height: 5'2"

Default

I don't have any advice- I don't have that particular side effect- but I hope you feel better soon!
__________________


Let's try this again!
Mini Goal 1: 230.0
Plan: South Beach
penmage is offline   Reply With Quote
Old 01-29-2013, 09:54 PM   #3
Member
 
Lindsayanne716's Avatar
 
Join Date: Dec 2012
Location: British Columbia
Posts: 75

S/C/G: 230/204/140

Height: 5'

Default

Yes, for about a month. I did lots of research and it is completely normal for it to upset your stomach for 3-4 weeks. It will subside, but if it doesn,t see if you can lower your dosage. I was taking 500mg with breakfast and 500mg with dinner. Eventually my doctor lowered is to only 500mg at bed time.
__________________



One for every 5 lb lost!

Lindsayanne716 is offline   Reply With Quote
Old 01-29-2013, 09:55 PM   #4
Member
 
Lindsayanne716's Avatar
 
Join Date: Dec 2012
Location: British Columbia
Posts: 75

S/C/G: 230/204/140

Height: 5'

Default

Oh, I should have mentioned that the side effects were really bad when I ate anything that had lots of carbs or fat, so if you stay away from that you might feel a bit better
__________________



One for every 5 lb lost!

Lindsayanne716 is offline   Reply With Quote
Old 01-29-2013, 10:21 PM   #5
Senior Member
 
Join Date: Jun 2011
Posts: 313

S/C/G: 210/185/137

Height: 5'8"

Default

Diarrhea is a common side effect if eat foods high in carbohydrates. Personally, i got really constipated on metformin when I started eating better. How much are you taking? Did you doctor tell you to start taking the full dose right away? I started with half of the prescribed dose daily and then after a week I upped it to 3/4 of the prescribed dose and then to the full dose.

You should adjust the. The only time I got really ill on metformin was when I took it at dinner and then had some alcohol about an hour later. I got incredibly nauseous. That did not pass with time. When I was on met I never took it when I planned on having a drink.
__________________
Mini Goal #1: 169lbs
Mini Goal #2: 164lbs
Mini Goal #3: 159lbs
Mini Goal #4: 154lbs (LOWEST WEIGHT AS AN ADULT)
Mini Goal #5: 149lbs
Mini Goal #6: 144lbs
Mini Goal $7: 139lbs
Mini Goal #8 (Maybe): 134lbs
gymrat05 is offline   Reply With Quote
Old 01-29-2013, 11:26 PM   #6
Mrs.G
 
mfg1204's Avatar
 
Join Date: Jan 2013
Location: Missouri
Posts: 5

S/C/G: 261/255/160

Height: 5'4"

Default

THANKS so much everyone! I appreciate it! I am going to keep plugging away, just wanted to make sure I wasn't alone. I am so happy I have found this site!
mfg1204 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
*** November *** Chat Ruthxxx Diabetes Support 163 11-30-2011 06:09 PM


All times are GMT -4. The time now is 06:29 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2